Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Higher-dimensional analogues of Fuchsian subgroups of $ {\rm PSL}(2,\germ o)$


Author: L. Ya. Vulakh
Journal: Trans. Amer. Math. Soc. 337 (1993), 947-963
MSC: Primary 20H10; Secondary 11E39, 20G30
DOI: https://doi.org/10.1090/S0002-9947-1993-1145965-9
MathSciNet review: 1145965
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of classification of $ 2 \times 2$ indefinite Hermitian matrices over orders in Clifford algebras is considered. The unit groups of these matrices are analogous to maximal arithmetic Fuchsian subgroups of $ {\text{PSL}}(2,\mathfrak{o})$ where $ \mathfrak{o}$ is an order in a quadratic number field.


References [Enhancements On Off] (What's this?)

  • [1] L. V. Alfors, Möbius transformations and Clifford numbers, Differential Geometry and Complex Analysis, H. E. Rauch memorial volume, Springer-Verlag, Berlin, 1985. MR 780036 (86g:20065)
  • [2] -, On the fixed points of Möbius transformations in $ {\hat R^n}$, Ann. Acad. Sci. Fenn. A I Math. 10 (1985), 15-27. MR 802464 (87c:20086)
  • [3] A. Borel and Harish-Chandra, Arithmetic subgroups of algebraic groups, Ann. of Math. (2) 75 (1962), 485-535. MR 0147566 (26:5081)
  • [4] N. Bourbaki, Algèbre, Chapitre IX: Formes sesqilinèaires et formes quadratiques, Hermann, Paris, 1959.
  • [5] J. W. S. Cassels, Rational quadratic forms, Academic Press, London and New York, 1978. MR 522835 (80m:10019)
  • [6] T. W. Cusick and M. E. Flahive, The Markoff and Lagrange spectra, Math. Surveys and Monos., vol. 30, Amer. Math. Soc., Providence, R.I., 1989. MR 1010419 (90i:11069)
  • [7] J. Dieudonné, La géométrie des groupes classiques, Springer, Berlin, 1971. MR 0310083 (46:9186)
  • [8] J. Elstrodt, F. Grunewald, and J. Mennicke, Vahlen's group of Clifford matrices and Spin-groups, Math. Z. 196 (1987), 369-390. MR 913663 (89b:11031)
  • [9] -, Arithmetic applications of the lattice point theorem, Proc. London Math. Soc. (3) 57 (1988), 239-283. MR 950591 (89g:11033)
  • [10] -, Kloosterman sums for Clifford algebras and a lower bound for the positive eigenvalues of the Laplacian for congruence subgroups acting on hyperbolic spaces, Invent. Math. 101 (1990), 641-687. MR 1062799 (91j:11038)
  • [11] A. J. Hahn and O. T. O'Meara, The classical groups and $ K$-theory, Springer-Verlag, Berlin, Heidelberg, and New York, 1989.
  • [12] H. Maass, Automorphe Funktionen von mehreren Veränderlichen und Dirichletsche Reihen, Abh. Math. Sem. Univ. Hamburg 16 (1949), 72-100. MR 0033317 (11:421c)
  • [13] A. M. MacBeath, Commensurability of cocompact three-dimensional hyperbolic groups, Duke Math. J. 50 (1983), 1245-1253. MR 726327 (85f:22013)
  • [14] C. Maclachlan, Fuchsian subgroups of the groups $ PS{L_2}({O_d})$, Durham Conference on Hyperbolic Geometry, London Math. Soc. Lecture Notes Series, no. 112, Cambridge Univ. Press, 1986, pp. 305-311. MR 903873 (89a:11049)
  • [15] C. Maclachlan and A. W. Reid, Commensurability classes of arithmetic Kleinian groups and their Fuchsian subgroups, Math. Proc. Cambridge Philos. Soc. 102 (1987), 251-257. MR 898145 (88j:20040)
  • [16] -, The arithmetic structure of tetrahedral groups of hyperbolic isometries, Mathematika 36 (1989), 221-240. MR 1045784 (91b:11055)
  • [17] C. Maclachlan, P. L. Waterman and N. J. Wielenberg, Higher dimensional analogues of the modular and Picard groups, Trans. Amer. Math. Soc. 312 (1989), 739-753. MR 965301 (90b:11039)
  • [18] G. A. Margulis, Discrete subgroups and ergodic theory, Number Theory, Trace Formula and Discrete Groups, Symposium in honor of Atle Selberg held at the University of Oslo, Oslo, June 14-20, 1987, (Karl Egil Aubert, Enrico Bombieri and Dorian Goldfeld, eds.), Academic Press, Boston, Mass., 1988, pp. 377-398. MR 993328 (90k:22013a)
  • [19] J. P. Serre, A course in arithmetic, Springer, New York, Heidelberg and Berlin, 1973. MR 0344216 (49:8956)
  • [20] R. G. Swan, Generators and relations for certain special linear groups, Adv. in Math. 6 (1971), 1-77. MR 0284516 (44:1741)
  • [21] R. Vahlen, Über Bewegungen und complex Zahlen, Math. Ann. 55 (1902), 585-593. MR 1511164
  • [22] L. Ya. Vulakh, On minima of rational indefinite Hermitian forms, Ann. New York Acad. Sci. 410 (1983), 99-106. MR 775519 (86e:11051)
  • [23] -, On minima of rational indefinite quadratic forms, J. Number Theory 21 (1985), 275-285. MR 814006 (87e:11078)
  • [24] -, Classification of Fuchsian subgroups of some Bianchi groups, Canad. Math. Bull. (3) 34 (1991), 417-422. MR 1127768 (92i:11047)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20H10, 11E39, 20G30

Retrieve articles in all journals with MSC: 20H10, 11E39, 20G30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1145965-9
Keywords: Minima of quadratic forms, Clifford algebra, hyperbolic geometry
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society